Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 12, 2021, 4:52 PM EDT for McDuffie County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 12, 2021, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 50
County McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WWUS82 KCAE 122052
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
452 PM EDT Thu Aug 12 2021
GAZ063-122130-
McDuffie GA-
452 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern McDuffie
County through 530 PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomson. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomson, Boneville, Autney, Sweetwater Park, Arties Pond Public
Fishing Area, McDuffie County Fire Department, Adamsville, Thomson
Fire Department and McDuffie Regional Medical Center.
This includes Interstate 20 in Georgia between mile markers 168 and
170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3353 8257 3335 8231 3331 8237 3332 8241
3334 8244 3334 8250 3336 8253 3335 8255
3341 8255 3347 8259
TIME...MOT...LOC 2052Z 213DEG 1KT 3337 8251
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:52 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 12, 2:52 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Columbia SC 252 PM EDT Thu Aug 12 2021 .SYNOPSIS... Isolated to scattered showers and thunderstorms will develop each afternoon through Saturday. A weak frontal boundary will approach from the north as tropical moisture into the region late this weekend and early next week. This will support high chance to likely rain chances through the remainder of the forecast. Temperatures will be near normal through Saturday with below normal daytime highs from Sunday to Wednesday. && .NEAR TERM /THROUGH TONIGHT/... Showers developing across the area although RAP soundings indicate a fairly significant layer of dry air in the mid-levels which will limit upscale growth through the afternoon. In addition 700mb temps are around 10C indicating capping persists, especially across the northern forecast area. Expect the trend of widely scattered showers through the afternoon to continue with an isolated storm possible mainly in the lower CSRA. Shortly after sunset tonight, any convection will dissipate, remaining dry through the overnight. Temperatures remain similar to the past few days with highs in the low to mid 90s and lows in the low to mid 70s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... 500mb ridging into the forecast area will generally limit convective coverage and strength through Saturday. Still, deep moisture over the region and daytime heating will allow afternoon showers and thunderstorms to develop, dissipating in the evening. There may be a weak shortwave that moves into the western FA on Friday afternoon proving higher rain chances across the western half of the cwa. Saturday may have higher afternoon thunderstorm coverage. There may be some additional convergence ahead of a weak frontal boundary and slightly deeper moisture over the area. The threat for severe weather is low but we can't rule out an isolated severe storm each afternoon, a pretty typical threat for the time of year. The bigger issue on both days may revolve around the periods of heavy rainfall due to slow storm movement. It will be another warm day on Friday with temperatures reaching the middle 90s in most area. Expect slightly cooler temperatures on Saturday, but highs still reach the lower 90s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A weak frontal boundary will move into the region from the northwest late this weekend and stall north of the FA. Fred will approach the Southern US late this weekend and early next week bringing deeper moisture to the forecast area. Between the two features this will lead to greater rain chances for Sunday into Wednesday. There may be a threat for heavy rainfall and river flooding next week depending on the eventual inland track of Fred. Temperatures through much of the long term will be below normal as extensive cloud cover limits heating. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Mainly VFR conditions through the period. Some showers developing across the area but are encountering some mid-level dry air so thunderstorm development will be limited. As a result, have kept the mention of TS out of all terminals. Scattered cloud deck around 4kft will dissipate after sunset with some thin high clouds over the area. Widespread fog not expected once again tonight as crossover temps are a degree or two lower than yesterday so favored mostly persistence with fog developing at AGS late tonight. Kept MVFR VSBYs but may see TEMPO IFR, but confidence was not high enough just yet to include it. EXTENDED AVIATION OUTLOOK...Restrictions possible in mainly afternoon and evening convection through Monday. Early morning, patchy fog is also possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 12, 5:22 AM EDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 522 AM EDT Thu Aug 12 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130930- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 522 AM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 4:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
452 PM EDT Thu Aug 12 2021
GAZ063-122130-
McDuffie GA-
452 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern McDuffie
County through 530 PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomson. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomson, Boneville, Autney, Sweetwater Park, Arties Pond Public
Fishing Area, McDuffie County Fire Department, Adamsville, Thomson
Fire Department and McDuffie Regional Medical Center.
This includes Interstate 20 in Georgia between mile markers 168 and
170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3353 8257 3335 8231 3331 8237 3332 8241
3334 8244 3334 8250 3336 8253 3335 8255
3341 8255 3347 8259
TIME...MOT...LOC 2052Z 213DEG 1KT 3337 8251
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:34 PM EDT | Special Weather Statement | CAE | Lancaster | 26 min |
| Aug 12, 5:06 PM EDT | Special Weather Statement | CAE | Columbia | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.